Alert archive / California / High Wind Warnings in 2022

High Wind Warning 11, NWS San Diego, CA

November 7, 2022San Bernardino County, California

NWS San Diego, CA issued this high wind warning at Nov 7, 2022, 1:15 PM PST for San Bernardino County, California. It took effect at Nov 8, 2022, 10:00 AM PST. It was in force for 12 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 2022, 1:15 PM PST (21:15 UTC)
In effect from
Nov 8, 2022, 10:00 AM PST
Expired
Nov 8, 2022, 10:00 PM PST
In force
12 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 10:00 AM PSTNON-TSTM WND GST 807 Nne Lytle Creek, CAMESONET STATION SE338 CAJON LOOKOUT (SCE338).
Nov 8, 10:00 AM PSTNON-TSTM WND DMG2 Ne Lake Arrowhead, CATREE DOWN ON POWERLINES AND OUTAGE. GUSTS 65 MPH. 28993 ALDER TER LOCATION.
Nov 8, 10:03 AM PSTDEBRIS FLOW4 N Highland, CAROCK SLIDE IN BOTH LANES HIGHWAY 330 - 2 INCHES RAIN TOTAL AND 0.4 PER HOUR RATES.
Nov 8, 10:05 AM PSTFLOOD4 Ssw Forest Falls, CAOAK GLEN ROAD, EL DORADO SCAR, 12099 OAK GLEN RD- ROADWAY STARTING TO WASH OUT.
Nov 8, 10:05 AM PSTDEBRIS FLOW1 Ese Wrightwood, CAWRIGHTWOOD, STATE HIGHWAY 2 AT SHEEP CREEK DR FLOODING AND DEBRIS AND 2 VEHICLES STUCK. 1.7 RAINFALL SO FAR.
Nov 8, 10:10 AM PSTFLOOD1 W Crestline, CAFLOODING AND DEBRIS ON HIGHWAY 138 AND WATERS DRIVE. 3 INCHES DEEP. TOTAL RAINFALL 3 TO 4.5 INCHES AT CRESTLINE TO LAKE ARROWHEAD.
Nov 8, 10:38 AM PSTFLASH FLOOD5 S Crestline, CACSU SAN BERNARDINO 2 INCHES TOTAL SO FAR. SR-18 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING FROM 48TH ST. TO SR-138/18 BRIDGE PER CALTRANS 8 TWITTER.
Nov 8, 10:40 AM PSTDEBRIS FLOW2 S Lytle Creek, CABOULDERS AT SOUTH LYTLE CREEK RD / GREEN MOUNTAIN RD - RAINFALL 4.4 INCHES TOTAL.
Nov 8, 11:20 AM PSTNON-TSTM WND GST 842 Nne Crestline, CAMESONET STATION 424SE SILVERWOOD LAKE (424SCE).
Nov 8, 11:20 AM PSTNON-TSTM WND GST 867 Nne Lytle Creek, CAMESONET STATION SE338 CAJON LOOKOUT (SCE338).
Nov 8, 11:30 AM PSTNON-TSTM WND DMG1 Wnw Big Bear City, CATREE DOWNED ON ROADWAY AT 1170 GREEN MOUNTAIN DR - SCE SITE ON DUMP ROAD GUSTED 72 MPH AND MID 50S MPH IN BIG BEAR CITY.
Nov 8, 11:30 AM PSTNON-TSTM WND DMG2 Ne Lake Arrowhead, CALARGE TREE ON ROADWAY ON STATE ROUTE 173 - WIND GUSTS 60 TO 70 MPH LAKE ARROWHEAD.
Nov 8, 11:45 AM PSTHEAVY RAIN 5.111 Se Running Springs, CAMESONET STATION FW6602 RUNNING SPRINGS TOTAL RAINFALL.
Nov 8, 12:16 PM PSTFLASH FLOODJoshua Tree, CACALIFORNIA HIGHWAY PATROL REPORTS ROADWAY FLOODING ON CHOLLITA ROAD IN JOSHUA TREE CALIFORNIA.
Nov 8, 12:20 PM PSTFLASH FLOOD2 Ene Yucca Valley, CAREPORT OF FLOWING WATER OVER SUNNYSLOPE DRIVE AND OTHER ROADWAYS IN YUCCA VALLEY.
Nov 8, 1:35 PM PSTNON-TSTM WND DMG2 E Crestline, CATREE DOWNED 24739 EDELWEISS DR, GUSTS 60 TO 65 MPH AT 4 SITES.
Nov 8, 1:45 PM PSTNON-TSTM WND DMG2 E Crestline, CALARGE TREE DOWN ON ROAD AND ON VEHICLE. WIND GUSTS 60 TO 70 MPH.
Nov 8, 1:50 PM PSTNON-TSTM WND GST 892 Nne Crestline, CAMESONET STATION 424SE SILVERWOOD LAKE (424SCE).
Nov 8, 1:50 PM PSTNON-TSTM WND DMG2 Nnw Lake Arrowhead, CA27600 CEDARWOOD DR HAS TREE DOWNED.
Nov 8, 2:29 PM PSTNON-TSTM WND DMG4 N Crestline, CATREE DOWNED ON HIGHWAY 138. WIND GUSTS 60 TO 70 MPH SEVERAL LOCATIONS IN THIS REGION.
Nov 8, 3:15 PM PSTNON-TSTM WND DMG3 Ne Big Bear Lake, CA2 LARGE TREES DOWN ON NORTH SHORE DRIVE HIGHWAY 38 AT BIG BEAR LAKE. WIND HAD GUSTS TO 70 MPH.
Nov 8, 3:30 PM PSTNON-TSTM WND DMG2 E Running Springs, CALARGE TREE DOWN ON POWERLINES AT SR18 / POWERS LANE, WIND GUST 80 MPH AT HEAPS PEAK.
Nov 8, 3:30 PM PSTNON-TSTM WND GST 613 W Yucca Valley, CAAT 230 PM PST THE YUCCA VALLEY SENSOR BEGAN GUSTING IN EXCESS OF 58 MPH. THESE GUSTS CONTINUED UNTIL 440 PM PST. THE PEAK GUST WAS 61 MPH AND OCCURRED AT 1530.
Nov 8, 3:49 PM PSTFLOOD5 Se Hesperia, CAFLOODING AT INTERSECTION OF ARROWHEAD LAKE ROAD AND HAVENHURST ROAD.
Nov 8, 3:51 PM PSTNON-TSTM WND GST 10113 Ese Big Bear City, CAMESONET STATION BCNC1 BURNS CANYON.
Nov 8, 4:05 PM PSTNON-TSTM WND DMG3 Ese Big Bear City, CAPOWERLINE DOWN. NEARBY OBS SHOW WIND GUSTS 50-60 MPH DURING THIS TIME.
Nov 8, 4:09 PM PSTNON-TSTM WND DMG2 Wsw Lake Arrowhead, CA26473 APACHE ROAD TREE DOWNED, WIND GUSTS 50 MPH PAST HOUR AND MAX 60 TO 65 MPH.
Nov 8, 4:12 PM PSTNON-TSTM WND DMG1 Wnw Big Bear City, CATREE DOWNED ON 1167 GREEN MOUNTAIN DRIVE ROAD WITH SOUTH WIND GUSTS 50 TO 65 MPH AT THIS TIME.
Nov 8, 4:30 PM PSTNON-TSTM WND DMG1 Wnw Wrightwood, CALARGE, DOUBLE PANE WINDOW IN A HOUSE BROKE DUE TO STRONG WINDS. ALSO, TREE DAMAGE ON PROPERTY.
Nov 8, 5:15 PM PSTNON-TSTM WND DMG4 Ssw Devore, CASEMI FLIPPED ON LEFT SIDE.
Nov 8, 5:29 PM PSTFLOOD3 Nw Ontario, CATWO VEHICLES TOOK THE CLOSED EUCLID OFF RAMP AND GOT STOCK.
Nov 8, 5:30 PM PSTDEBRIS FLOW4 Nne Lytle Creek, CASEVERAL LARGE ROCKS IN THE ROADWAY. HIGHWAY 138/SOUTH I-15. NEARBY OB SHOWS 1.09 INCHES OF RAIN PAST 3 HOURS AT MORMON ROCK/MNCC1.
Nov 8, 5:38 PM PSTNON-TSTM WND DMG1 E Crestline, CATREE FELL DOWN AND TOOK DOWN A POWERLINE. LIVE WIRE IN THE ROADWAY. 298 WEISSHORN DRIVE.
Nov 8, 5:38 PM PSTDEBRIS FLOW2 Ssw Crestline, CAROCKS AND MUD IN UPBOUND LANES NEAR PANORAMA POINT ALONG HIGHWAY 18.
Nov 8, 6:09 PM PSTDEBRIS FLOW2 Sse Crestline, CALARGE ROCK IN THE ROADWAY NEAR SUGARLOAF TURN OUR.
Nov 8, 6:10 PM PSTNON-TSTM WND DMG6 Nw Forest Falls, CALARGE TREE BLOCKING UPBOUND LANES OF HIGHWAY 38.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

584 
WWUS76 KSGX 072115
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
115 PM PST Mon Nov 7 2022

CAZ060-080515-
/O.UPG.KSGX.HW.A.0008.221108T1800Z-221109T0600Z/
/O.NEW.KSGX.HW.W.0011.221108T1800Z-221109T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
115 PM PST Mon Nov 7 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-061-062-065-552-554-080515-
/O.NEW.KSGX.WI.Y.0050.221108T1500Z-221109T0600Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Indio, 
Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, 
La Quinta, Coachella, Borrego Springs, Huntington Beach, 
Coasta Mesa, Newport Beach, Laguna Beach, San Clemente, 
Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viego
115 PM PST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Coachella Valley, 
  San Diego County Deserts, San Gorgonio Pass Near Banning, 
  Orange County Coastal Areas and Orange County Inland Areas.

* WHEN...From 7 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-080515-
/O.NEW.KSGX.WI.Y.0050.221108T1500Z-221109T1200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
115 PM PST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...San Diego County Mountains.

* WHEN...From 7 AM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Schenk
3 follow-up statements
934 
WWUS76 KSGX 080458
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
858 PM PST Mon Nov 7 2022

CAZ060-081300-
/O.CON.KSGX.HW.W.0011.221108T1800Z-221109T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
858 PM PST Mon Nov 7 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-061-062-065-552-554-081300-
/O.CON.KSGX.WI.Y.0050.221108T1500Z-221109T0600Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Indio, 
Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, 
La Quinta, Coachella, Borrego Springs, Huntington Beach, 
Coasta Mesa, Newport Beach, Laguna Beach, San Clemente, 
Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viego
858 PM PST Mon Nov 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Coachella Valley, 
  San Diego County Deserts, San Gorgonio Pass Near Banning, 
  Orange County Coastal Areas and Orange County Inland Areas.

* WHEN...From 7 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-081300-
/O.CON.KSGX.WI.Y.0050.221108T1500Z-221109T1200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
858 PM PST Mon Nov 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 55 to 60 mph 
  expected.

* WHERE...San Diego County Mountains.

* WHEN...From 7 AM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
873 
WWUS76 KSGX 081106
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
306 AM PST Tue Nov 8 2022

CAZ060-082330-
/O.CON.KSGX.HW.W.0011.221108T1800Z-221109T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
306 AM PST Tue Nov 8 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-061-062-065-552-554-082330-
/O.CON.KSGX.WI.Y.0050.221108T1500Z-221109T0600Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Indio, 
Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, 
La Quinta, Coachella, Borrego Springs, Huntington Beach, 
Coasta Mesa, Newport Beach, Laguna Beach, San Clemente, 
Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viego
306 AM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts to 45 mph expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Coachella Valley, 
  San Diego County Deserts, San Gorgonio Pass Near Banning, 
  Orange County Coastal Areas and Orange County Inland Areas.

* WHEN...From 7 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-082330-
/O.CON.KSGX.WI.Y.0050.221108T1500Z-221109T1200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
306 AM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
PST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts to 60 mph 
  expected.

* WHERE...San Diego County Mountains.

* WHEN...From 7 AM this morning to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
833 
WWUS76 KSGX 082056
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1256 PM PST Tue Nov 8 2022

CAZ060-090600-
/O.CON.KSGX.HW.W.0011.000000T0000Z-221109T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
1256 PM PST Tue Nov 8 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-061-062-065-552-554-090600-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-221109T0600Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-Orange County Coastal Areas-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Indio, 
Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, 
La Quinta, Coachella, Borrego Springs, Huntington Beach, 
Coasta Mesa, Newport Beach, Laguna Beach, San Clemente, 
Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viego
1256 PM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Coachella Valley, 
  San Diego County Deserts, San Gorgonio Pass Near Banning, 
  Orange County Coastal Areas and Orange County Inland Areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-090600-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-221109T1200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
1256 PM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...San Diego County Mountains.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Schenk

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Nov 7, 9:05 AM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 7, 9:05 AM PST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
905 AM PST Mon Nov 7 2022

.SYNOPSIS...
A strong Pacific storm system will lead to widespread moderate to
heavy precipitation, high-elevation snow and strong winds through
the middle of this week. The highest impacts look to occur on
Tuesday. Snow levels will remain quite high for today and much of
tomorrow before falling Tuesday night into Wednesday. The storm
system will exit the region to east on Thursday, allowing for the
return to slightly warmer and dry conditions for the second half
of the week into the weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update:

At 9 AM, scattered clouds are covering areas west of the
mountains. Scattered light rain showers have been reported this
morning, mainly across Orange County and the Inland Empire, though
light accumulations have been noted in San Diego County.

A 526 DM storm system is churning off the coast of Washington
today. This storm system will dominate our weather through the
middle of the week, leading to widespread moderate to heavy
precipitation, strong winds and cold temperatures. For the rest of
today, scattered showers will impact mainly Orange, San Bernardino
and Riverside Counties, and increase in coverage and intensity
this evening. Showers will begin to spread southeastward tonight
into San Diego County. Snow levels will remain high through today
into tomorrow and will fall Tuesday night into Wednesday, so most
of the initial precipitation will fall as rain.

Breezy onshore winds look to increase across the mountains and
deserts this afternoon, and increase further on Tuesday. In fact,
most areas will be quite windy across Southern California on
Tuesday.

Please see the previous discussion for more details on the AR
through the middle of this week.

Previous Discussion (Issued 245 AM PST Mon Nov 7 2022)...

Highlights:

* Showers increase through Tuesday, becoming widespread and heavier
* Localized flash flooding is possible, especially near burn scars
* Windy Tuesday-Tuesday night; Colder with mountain snowfall

A Pacific storm will impact Southern California through Wednesday.
The center of this cold core low is off the Washington coast this
morning and is projected to move across NorCal Tuesday-Tuesday
night.

Light sprinkles and showers are already developing early this
morning over LA County. This trend will continue as moisture
increases on the south side of this large storm system. So
expecting scattered showers to continue to develop today through
tonight with a focus of rainfall along the coastal slopes of the
San Bernardino County mountains.

Rain coverage and intensity is expected to pick up Tuesday morning
through Tuesday night as this storm taps into an atmospheric
river and south-southwest winds strengthen significantly (H85
winds to 30 kt and H7 winds 50-60 kt), resulting in excellent
orographic lift along the south and southwest facing slopes.
Moderate to heavy showers will likely impact the rest of the area,
including the coast and valleys and high desert. Showers will be
less over the lower desert region. The time window of heaviest
rainfall looks to be Tuesday morning through Tuesday evening.

The highest confidence on excessive rainfall rates having impact
are over the recent burn scars, where a Flash Flood Watch is in
effect late tonight through Wednesday morning. Will allow the
next shift to assess new hi-res model runs to see if a Flood
Watch may be needed for a larger part of the region.

See Hydrology discussion below for details on rain amounts and
potential impacts.

It will become windy area wide on Tuesday. Wind gusts out of the
southwest will likely top out in the 30-40 mph range for the
coast, valleys and lower desert, up to 70 mph in the mountains,
and up to 60 mph across the high desert.

Showers will continue into Wednesday, but will gradually lessen
in coverage and will finally come to an end either morning or
afternoon. Thereafter, weak upper ridging will build in for dry
and moderating temps after a cold period, especially Tuesday-
Wednesday when highs will be running 15-25 degrees below normal.

For snowfall, the warm AR will limit amounts at the mountain
communities. The snow level will remain near 8000 feet likely
through Tuesday afternoon. It isn't until Tuesday night-Wednesday
when snow levels will lower as cold air moves in, down to about
6500 feet Tuesday night and to 5500 feet Wednesday, but moisture
will decrease during this time as well. So snowfall totals of 1-4
inches are only expected between 6000-7000 feet, 5-10 inches
7000-8000 feet, and 1-3 feet above 8000 feet. Given the delay in
colder air, the Winter Storm Watch now starts late Tuesday
morning, at which time strong south-southwest winds pick up.

&&

.HYDROLOGY...
A Pacific storm remains on track to impact Southern California, with
the brunt of the storm occurring Tuesday and Tuesday night.
Scattered showers will occur today through tonight, but do not to
be too impactful as the rain will be mostly light this period.

Timing of the more impactful rainfall/rates looks to begin over San
Bernardino County late Tuesday morning or early afternoon, and
will spread southeastward through the day. Hi-res models show
rainfall rates peaking at between three-quarters, and one-and-one-
quarter inch/hr along the coastal slopes of the San Bernardino
Mountains, and from one-half, to near one inch/hr in the Santa Ana
Mountains on Tuesday. These higher rates, exceed flash flood
guidance for burn scars in these areas, so a Flash Flood Watch has
been issued for the burn scars on Tuesday.

Rainfall will be enhanced on mountain slopes with more of a south to
southwest aspect, as strong, low-level winds enhance lift. Farther
to the south, across Riverside and San Diego Counties, rates are
likely to be less intense. Still, areas with poor drainage, like
some urban environments, are likely to see ponding of water, and
normally dry creek beds and flood channels will be flowing during
periods of heavier rainfall. The high deserts will have more rain
than the lower deserts, with better storm dynamics over northern
areas, and more rain shadowing farther to the south. No mainstem
river flooding is anticipated at this time.

Storm total precipitation forecast: 5-10 inches along the coastal
slopes of the San Bernardino County mountains, rest of the SoCal
mountains 2-5 inches, 1-1.75 inches coast/valleys, 0.50-1 inch
for the high desert, and mostly one-half inch or less for the
lower deserts. Snowfall will be heavy above 7000 feet, with some
accumulations to 5500 feet possible late in the storm, but expect
snow levels to remain quite high during most of this event.

Isolated thunderstorms can't be ruled out on Wednesday afternoon/
evening, due to very cold air aloft and exiting jet dynamics, but
the trend, and the coverage of precipitation by that time will have
decreased considerably.

&&

.AVIATION...
071700Z...Coast/Valleys...Low clouds based from 1500-2200 feet MSL
will continue through 18Z in nearly the entire coastal basin. After
18Z, mostly BKN clouds will prevail with bases 2000-3000 feet MSL
and tops to 6000-8000 feet MSL. Isolated SHRA will continue through
tonight into early Tuesday.

Mountains/Deserts...Areas of terrain obscurations will continue
along the coastal slopes due to clouds/FG/-SHRA/-DZ. Tops of 4500
feet MSL will rise to 6000-8000 feet MSL today. Areas of surface
W/SW winds 20-30 knots with gusts to 45 knots will develop over the
mountains and desert mountain slopes after 20Z and continue through
tonight. That will come with strong up/downdrafts and local LLWS in
lee of mountains.

&&

.MARINE...
A storm will move through the coastal waters Tuesday into Wednesday
morning. A Small Craft Advisory is in effect for this time. Winds
will gradually increase later today and seas will build Tuesday
morning. Winds and seas peak Tuesday afternoon and evening, before
decreasing Wednesday morning. No additional hazardous marine weather
conditions are expected later Wednesday through Friday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch from late tonight through Wednesday morning
     for San Bernardino County Mountains.

     Winter Storm Watch from Tuesday morning through Wednesday
     afternoon for Riverside County Mountains-San Bernardino
     County Mountains.

     Flash Flood Watch from late tonight through Tuesday evening for
     Orange County Inland Areas-Santa Ana Mountains and
     Foothills.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Apple and Lucerne Valleys.

PZ...Small Craft Advisory from 2 AM Tuesday to 8 AM PST Wednesday for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo Point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

&&

PUBLIC...Schenk/Gregoria
AVIATION/MARINE...Connolly

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:04 AM PSTSmall Craft AdvisorySGX11 hr
Nov 7, 12:48 PM PSTFlood WatchSGXOrange, Riverside, San Bernardino, San Diego38 hr
Nov 7, 12:49 PM PSTGale WarningSGX33 hr
Nov 7, 1:13 PM PSTWinter Storm WarningSGXRiverside, San Bernardino44 hr
Nov 7, 1:15 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego45 hr

Nearby

High Wind Warnings in California, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.